Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Levaquin cause insomnia?

I began taking Levaquin for an infection 3 days ago. Since then, I cannot get to sleep at night. Even if I take a 15 mg. temazapan. Tonight I took one and laid awake for 1-1/2 hours and finally took a second 15 mg. I am still awake after 3 hours. Will this go away in a few days, or should I switch to another antibiotic.
Wed, 12 Oct 2016
Report Abuse
General & Family Physician 's  Response
Yes, Levaquin can cause decreased sleep or loss of sleep. This is a very common side effect of Levaquin. This is temporary and you will recover when you will stop it.
What type of infection do you have??
What is the site of infection??
You can write later on.
You can take azithromycin instead of Levaquin. Azithromycin is very safe.
Advice
1.     Stop Levaquin and temazepam
2.     Azithromycin 500 mg daily per oral for 5 days
3.     Zolpidem per oral at bed time for 7 days if you cannot sleep even after stoppage of Levaquin. Otherwise avoid it
4.     Start workout in gym at least half an hour in a day for 5 days in a week. Exercise induces sleep
5.     Do meditation
6.     Avoid tea & coffee in evening & night
7.     Avoid alcohol and smoking especially in night
8.     Avoid foods you may be sensitive. Sensitivity reactions can cause excess congestion, gastrointestinal upset, bloating and gas. This disturbs your sleep
Sleep induction pills are used for short term control of insomnia. It is an addicting medicine so avoid using it for more than 1 month.
I hope this information will help you. I will be happy if you ask another question
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, after being prescibed Levaquin and taking it two days I encountered severe insomnia. I sleep at most two hours a night over a three day...